Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 21, 2006, 6:50 AM PDT. It took effect at Sep 22, 2006, 12:00 AM PDT. It was in force for 59 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 6:50 AM PDT (13:50 UTC)
- In effect from
- Sep 22, 2006, 12:00 AM PDT
- Expired
- Sep 24, 2006, 11:00 AM PDT
- In force
- 59 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 211352 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 650 AM PDT THU SEP 21 2006 ...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY MORNING IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES... .LOW PRESSURE OVER CANADA WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY AND INTO THE GREAT BASIN TONIGHT. IN ITS WAKE...A VERY TIGHT PRESSURE GRADIENT DEVELOPS AS HIGH PRESSURE BUILDS INLAND. AS A RESULT...STRONG AND GUSTY NORTH TO EAST DOWNSLOPE WIND DEVELOPS TONIGHT AND CONTINUES INTO THE WEEKEND. WIND COMBINED WITH AN ALREADY DRY AIRMASS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS INTERIOR NORTHERN CALIFORNIA. THE WIND IS EXPECTED TO DECREASE OVER MOST AREAS BY SATURDAY EVENING...BUT REMAIN GUSTY IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA SATURDAY NIGHT BEFORE DIMINISHING SUNDAY MORNING. WARM AND DRY CONDITIONS CONTINUE EARLY NEXT WEEK BUT WITH LIGHTER WIND. CAZ220-221-266>269-212230- /O.UPG.KSTO.FW.A.0004.060922T0700Z-060924T0000Z/ /O.NEW.KSTO.FW.W.0004.060922T0700Z-060924T1400Z/ 650 AM PDT THU SEP 21 2006 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG NORTHEAST TO EAST WIND DEVELOPS LATE TONIGHT AND CONTINUES FRIDAY INTO SATURDAY. WIND SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS UP TO 55 MPH ARE LIKELY OVER RIDGES AND THROUGH EAST-WEST ORIENTED CANYONS. DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS ARE LIKELY WITH OVERNIGHT RECOVERIES IN THE 20S TO 30S...LOCALLY LOWER. GUSTY WIND CONTINUES THROUGH SATURDAY NIGHT AND THEN DIMINISHES SUNDAY MORNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ213>219-263-264-279-212230- /O.UPG.KSTO.FW.A.0004.060922T0700Z-060924T0000Z/ /O.NEW.KSTO.FW.W.0004.060922T0700Z-060924T0000Z/ 650 AM PDT THU SEP 21 2006 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG NORTH TO NORTHEAST WIND DEVELOPS LATE TONIGHT AND CONTINUES FRIDAY INTO SATURDAY. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH OR HIGHER ARE LIKELY...ESPECIALLY OVER COASTAL MOUNTAINS AND WEST PORTIONS OF THE SACRAMENTO VALLEY. DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS ARE LIKELY FRIDAY AND SATURDAY. HUMIDITY RECOVERY TONIGHT IS LIKELY TO BE UNDER 30 PERCENT IN MANY AREAS AND POSSIBLY DOWN TO 20 PERCENT OR LOWER ON FRIDAY NIGHT. WIND IS EXPECTED TO DECREASE OVER MOST AREAS BY SATURDAY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
7 follow-up statements
000 WWUS86 KSTO 212300 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT THU SEP 21 2006 ...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY MORNING IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES... .LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP INTO THE GREAT BASIN TONIGHT. IN ITS WAKE...A VERY TIGHT PRESSURE GRADIENT WILL DEVELOP AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS INLAND. STRONG NORTH TO EAST DOWNSLOPE WIND WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THE WEEKEND. THE WIND COMBINED WITH AN ALREADY DRY AIRMASS WILL SIGNIFICANTLY INCREASE THE FIRE DANGER. WINDS SHOULD DECREASE OVER MOST OF INTERIOR NORTHERN CALIFORNIA SATURDAY AFTERNOON...BUT CONTINUE GUSTY IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA SATURDAY NIGHT BEFORE DIMINISHING SUNDAY MORNING. WARM AND DRY CONDITIONS WILL CONTINUE ON MONDAY WITH LIGHTER WIND. CAZ220-221-266>269-222315- /O.CON.KSTO.FW.W.0004.060922T0700Z-060924T1400Z/ 400 PM PDT THU SEP 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT SUNDAY FOR THE WEST SLOPES OF THE SIERRA NEVADA AND SOUTHERN CASCADES. STRONG NORTHEAST TO EAST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE FRIDAY INTO SATURDAY. WIND SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS 30 TO 50 MPH ARE LIKELY OVER RIDGES AND THROUGH EAST TO WEST ORIENTED CANYONS. THE DRY EAST WINDS WILL RESULT IN DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS...AND VERY POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT RANGE THROUGH SUNDAY MORNING. GUSTY WIND WILL CONTINUE THROUGH SATURDAY NIGHT AND THEN DIMINISH SUNDAY MORNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ213>219-263-264-279-222315- /O.CON.KSTO.FW.W.0004.060922T0700Z-060924T0000Z/ 400 PM PDT THU SEP 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT SATURDAY FOR THE COASTAL RANGE...SHASTA COUNTY MOUNTAINS AND INTERIOR VALLEY AND DELTA. STRONG NORTH TO NORTHEAST WIND WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY AND SATURDAY. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS 35 TO 45 MPH...OR HIGHER...ARE EXPECTED ESPECIALLY OVER THE COASTAL MOUNTAINS AND WEST PORTIONS OF THE SACRAMENTO VALLEY. DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS ARE LIKELY FRIDAY AND SATURDAY. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT AND FRIDAY NIGHT. OVERNIGHT RECOVERIES MAY BE UNDER 30 PERCENT IN SOME AREAS TONIGHT...AND MAY BE DOWN TO AS LOW AS 20 PERCENT IN SOME AREAS FRIDAY NIGHT. WIND IS EXPECTED TO DECREASE OVER MOST AREAS BY SATURDAY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JHM
000 WWUS86 KSTO 221305 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 605 AM PDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES... .A TIGHT PRESSURE GRADIENT HAS DEVELOPED OVER NORTHERN CALIFORNIA RESULTING IN STRONG NORTH TO EAST DRYING WIND. GUSTY WIND WILL CONTINUE TODAY INTO SATURDAY WITH LOW DAYTIME HUMIDITIES AND WIDESPREAD POOR OVERNIGHT HUMIDITY RECOVERIES. THE PRESSURE GRADIENT WEAKENS SATURDAY AFTERNOON BUT GUSTY WIND IS LIKELY TO CONTINUE OVERNIGHT SATURDAY INTO SUNDAY MORNING AND POSSIBLY AGAIN SUNDAY NIGHT IN PORTIONS OF THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA. WARM AND DRY CONDITIONS CONTINUE INTO EARLY NEXT WEEK WITH LIGHTER WIND. CAZ220-221-266>269-222300- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1400Z/ 605 AM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY. STRONG NORTHEAST TO EAST WIND CONTINUES TODAY INTO THE WEEKEND. WIND SPEEDS OF 15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED OVER RIDGES AND THROUGH EAST TO WEST ORIENTED CANYONS. THE DRYING WIND WILL RESULT IN AREAS OF DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT RANGE...LOCALLY LOWER...THROUGH SUNDAY MORNING. GUSTY WIND WILL CONTINUE SATURDAY NIGHT AND THEN DIMINISH SUNDAY MORNING. WEATHER MODELS ARE STARTING TO INDICATE THAT THE WIND MAY BECOME GUSTY AGAIN SUNDAY NIGHT WARRANTING AN EXTENSION OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ213>219-263-264-279-222300- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/ 605 AM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY. STRONG NORTHERLY WIND WILL CONTINUE TODAY...WITH SOME DECREASE IN WIND AT THE LOWER ELEVATIONS BY THIS EVENING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...OR HIGHER...CAN BE EXPECTED ESPECIALLY OVER THE COASTAL MOUNTAINS AND WESTERN PORTIONS OF THE SACRAMENTO VALLEY. DAYTIME HUMIDITY MINIMUMS INTO THE SINGLE DIGITS ARE LIKELY TODAY. AREAS OF POOR HUMIDITY RECOVERY IN THE 25 TO 35 PERCENT RANGE ARE POSSIBLE TONIGHT. LOCALLY BREEZY CONDITIONS WILL CONTINUE SATURDAY THEN DECREASE BY THE AFTERNOON AS THE PRESSURE GRADIENT SIGNIFICANTLY WEAKENS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 222315 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 415 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA FOR STRONG NORTHERLY WIND AND VERY LOW HUMIDITIES... .TIGHT PRESSURE GRADIENT OVER NORTHERN CALIFORNIA RESULTED IN STRONG NORTHEAST DRYING WIND. THE STRONG WINDS WILL DECREASE IN THE VALLEY ALLOWING FOR SOME HUMIDITY RECOVERY TONIGHT. HOWEVER...LOCALLY VERY WINDY CONDITIONS WILL CONTINUE OVER HIGHER ELEVATIONS RESULTING IN POOR OVERNIGHT HUMIDITY RECOVERIES. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE OVER THE HIGHER TERRAIN INTO SATURDAY. THE PRESSURE GRADIENT WILL WEAKEN SIGNIFICANTLY BY SATURDAY AFTERNOON... AND WINDS WILL DECREASE. HOWEVER...LOCALLY BREEZY CONDITIONS ARE LIKELY TO CONTINUE OVERNIGHT SATURDAY AND POSSIBLY AGAIN SUNDAY NIGHT OVER PORTIONS OF THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA. CAZ220-221-266>269-240000- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1400Z/ 415 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA AND SOUTHERN CASCADES. STRONG NORTHEAST TO EAST WIND IS EXPECTED TO CONTINUE INTO THE WEEKEND. WIND SPEEDS OF 15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED OVER RIDGES AND THROUGH EAST TO WEST ORIENTED CANYONS. THE DRYING WIND WILL RESULT IN AREAS OF DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT RANGE...LOCALLY LOWER...THROUGH SUNDAY MORNING. GUSTY WIND WILL CONTINUE SATURDAY NIGHT AND THEN DIMINISH SUNDAY MORNING. WEATHER MODELS ARE STARTING TO INDICATE THAT THE WIND MAY BECOME GUSTY AGAIN SUNDAY NIGHT WARRANTING AN EXTENSION OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ213>219-263-264-279-240000- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/ 415 PM PDT FRI SEP 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR THE SHASTA MOUNTAINS...THE COASTAL MOUNTAINS...THE INTERIOR VALLEY AND DELTA. STRONG NORTHERLY WIND WILL DECREASE IN THE VALLEY THIS EVENING...BUT WILL LIKELY CONTINUE OVER THE HIGHER TERRAIN. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...OR HIGHER...CAN BE EXPECTED ESPECIALLY OVER THE COASTAL MOUNTAINS TONIGHT. AREAS OF POOR HUMIDITY RECOVERY IN THE 25 TO 35 PERCENT RANGE ARE LIKELY TONIGHT OVER THE HIGHER TERRAIN. HOWEVER... SOME HUMIDITY RECOVERY IS EXPECTED IN THE INTERIOR VALLEY AND DELTA AS WINDS DECREASE OVERNIGHT. DAYTIME HUMIDITY MINIMUMS AROUND 10 PERCENT ARE POSSIBLE AGAIN ON SATURDAY. HOWEVER...LOCALLY WINDY CONDITIONS WILL DECREASE BY SATURDAY AFTERNOON AS THE PRESSURE GRADIENT SIGNIFICANTLY WEAKENS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JHM
000 WWUS86 KSTO 231345 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 645 AM PDT SAT SEP 23 2006 ...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR STRONG DOWNSLOPE EASTERLY WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING FOR THE COASTAL MOUNTAINS NOW IN EFFECT UNTIL SUNDAY MORNING FOR GUSTY NORTH TO NORTHEAST WIND AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT THROUGH THIS AFTERNOON FOR DELTA REGION AND WESTERN PORTIONS OF THE SACRAMENTO VALLEY FOR GUSTY NORTHERLY WIND AND LOW HUMIDITIES... ...RED FLAG WARNING FOR THE NORTHERN SAN JOAQUIN VALLEY HAS BEEN CANCELLED... .TIGHT PRESSURE GRADIENT CONTINUES OVER NORTHERN CALIFORNIA WITH GUSTY NORTH TO EAST WIND AND LOW HUMIDITIES TODAY...MAINLY IN THE FOOTHILLS AND MOUNTAINS...WESTERN PORTIONS OF THE SACRAMENTO VALLEY...AND DELTA REGION. WIND DIMINISHES THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS SIGNIFICANTLY. HOWEVER BREEZY CONDITIONS ARE LIKELY TO CONTINUE TONIGHT WITH POOR HUMIDITY RECOVERIES IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND ALSO IN THE COASTAL MOUNTAINS WHERE THE RED FLAG WARNING HAS BEEN EXTENDED INTO SUNDAY MORNING. LOCALLY BREEZY CONDITIONS ARE POSSIBLE AGAIN SUNDAY NIGHT IN THE SIERRA. WARM AND DRY WEATHER IS FORECAST INTO EARLY NEXT WEEK WITH LIGHTER WIND. CAZ219-231445- /O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/ 645 AM PDT SAT SEP 23 2006 ...RED FLAG WARNING IS CANCELLED... LIGHTER WIND IN THE NORTHERN SAN JOAQUIN VALLEY TODAY WILL ALLOW FOR HIGHER HUMIDITIES. THEREFORE THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE RED FLAG WARNING FOR THIS AREA. $$ CAZ213-220-221-263-264-266>269-279-232300- /O.EXT.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/ 645 AM PDT SAT SEP 23 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... GUSTY NORTH TO EAST WIND CONTINUES TODAY AND TONIGHT. WIND SPEEDS OF 15 TO 30 MPH WITH LOCAL GUSTS OF 40 TO 50 MPH CAN BE EXPECTED OVER RIDGES AND THROUGH EAST TO WEST ORIENTED CANYONS. THE DRYING WIND WILL RESULT IN AREAS OF DAYTIME HUMIDITY MINIMUMS IN THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERIES IN THE 20 TO 30 PERCENT RANGE...LOCALLY LOWER...TONIGHT INTO SUNDAY MORNING. THE WIND IS EXPECTED TO DIMINISH SUNDAY MORNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ214>218-232300- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/ 645 AM PDT SAT SEP 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... GUSTY NORTHERLY WIND WILL CONTINUE THIS MORNING IN THE DELTA REGION AND WESTERN PORTIONS OF THE SACRAMENTO VALLEY. WIND SPEEDS OF 15 TO 20 MPH WITH LOCAL GUSTS TO UP TO 30 MPH CAN BE EXPECTED. RESULTING MINIMUM HUMIDITIES IN THESE AREAS COULD BE AS LOW AS 10 PERCENT TODAY. THE GUSTY WIND WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT OVER INTERIOR NORTHERN CALIFORNIA WEAKENS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 232326 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 426 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING IN EFFECT THROUGH SUNDAY MORNING FOR THE COASTAL MOUNTAINS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR VERY LOW HUMIDITIES AND LOCALLY STRONG DOWNSLOPE WINDS... ...RED FLAG WARNING FOR THE SACRAMENTO VALLEY...DELTA AND MOST OF SHASTA COUNTY IS CANCELLED..... .DISCUSSION...RELAXING PRESSURE GRADIENT OVER NORTHERN CALIFORNIA ALLOWED GUSTY NORTH TO EAST WINDS TO GRADUALLY WEAKEN THIS AFTERNOON. RED FLAG WARNING ALLOWED TO EXPIRE IN THE CENTRAL VALLEY...BUT WILL CONTINUE OVER THE WEST SLOPE OF THE SIERRA NEVADA AND COASTAL MOUNTAINS. THIS IS DUE TO THE EASTERLY PRESSURE GRADIENT TIGHTENING SLIGHTLY OVERNIGHT...RESULTING IN MODERATE DOWNSLOPE OR DRY NORTHEAST WINDS AND POOR HUMIDITY RECOVERIES THROUGH SUNDAY MORNING. CAZ213-240030- /O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/ 426 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR WESTERN SHASTA COUNTY. WINDS HAVE DECREASED OVER THE AREA. HUMIDITY RECOVERY OVERNIGHT WILL STILL BE RATHER POOR ESPECIALLY OVER RIDGES. $$ CAZ214>218-240030- /O.CAN.KSTO.FW.W.0004.000000T0000Z-060924T0000Z/ 426 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR EASTERN SHASTA COUNTY...THE SACRAMENTO VALLEY AND THE DELTA AREA. WINDS HAVE DECREASED OVER THE AREA. SOME HUMIDITY RECOVERY IS EXPECTED IN THE LOWER ELEVATIONS...WHILE OVERNIGHT HUMIDITY RECOVERY WILL STILL BE RATHER POOR OVER RIDGES AND SOME FOOTHILL ELEVATIONS. $$ CAZ220-221-263-264-266>269-279-241800- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/ 426 PM PDT SAT SEP 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY FOR THE WEST SLOPE OF THE SIERRA NEVADA AND COASTAL MOUNTAINS. POOR HUMIDITY RECOVERY IS EXPECTED OVERNIGHT IN THE MOUNTAINS DUE TO THE CONTINUATION OF MODERATE DOWNSLOPE OR DRY NORTHEAST WINDS. WIND SPEEDS WILL BE THE STRONGEST OVER THE WEST SLOPE OF THE SIERRA NEVADA WHERE SOME GUSTS 30 TO 40 MPH ARE POSSIBLE...MAINLY OVER RIDGE TOPS AND SOME WEST TO EAST FACING CANYONS. GUSTS UP TO 30 MPH ARE POSSIBLE OVER RIDGES IN LAKE COUNTY. MAXIMUM HUMIDITY RECOVERY WILL RANGE FROM 30 TO 35 PERCENT OVER MOST OF THE AREA. SOME WIND SHELTERED AREAS MAY HAVE SLIGHTLY HIGHER HUMIDITY RECOVERY INTO THE 40 TO 50 PERCENT RANGE OVERNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JHM
000 WWUS86 KSTO 241320 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 620 AM PDT SUN SEP 24 2006 ...RED FLAG WARNING IN EFFECT THROUGH THIS MORNING FOR THE COASTAL MOUNTAINS AND IN THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA FOR VERY LOW HUMIDITIES AND AREAS OF GUSTY DOWNSLOPE WIND... CAZ220-221-263-264-266>269-279-241800- /O.CON.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/ 620 AM PDT SUN SEP 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... VERY DRY CONDITIONS CONTINUE THIS MORNING OVER MUCH OF THE COASTAL RANGE AND IN THE FOOTHILLS AND WEST SLOPES OF THE SIERRA NEVADA WITH MANY SITES REPORTING HUMIDITIES IN THE TEENS AND 20S. THIS COMBINED WITH AREAS OF NORTH TO EAST DOWNSLOPE WIND GUSTING 25 TO 35 MPH CONTINUES TO CREATE AN INCREASED FIRE POTENTIAL. THE THREAT HOWEVER WILL DECREASE LATER THIS MORNING AS THE WIND DECREASES. LOCALLY GUSTY WIND IS POSSIBLE AGAIN TONIGHT OVER RIDGES AND THROUGH CANYONS ON THE WEST SIDE OF THE SIERRA NEVADA. WARM AND DRY CONDITIONS WILL CONTINUE INTO THE UPCOMING WEEK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 241812 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1112 AM PDT SUN SEP 24 2006 CAZ220-221-263-264-266>269-279-241915- /O.EXP.KSTO.FW.W.0004.000000T0000Z-060924T1800Z/ 1112 AM PDT SUN SEP 24 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA AND COASTAL MOUNTAINS IS NO LONGER IN EFFECT. WINDS HAVE DECREASED OVER THE AREA WITH ONLY LOCALIZED GUSTS AROUND 20 MPH. HUMIDITIES WILL REMAIN VERY LOW TODAY. A WARM AND DRY AIR MASS WILL CONTINUE OVER THE INTERIOR OF NORTHERN CALIFORNIA THROUGH THE WEEK. HOWEVER... WINDS SHOULD BE RELATIVELY LIGHT...AS THE WEATHER PATTERN WILL FAVOR TYPICAL SLOPE WINDS. HUMIDITIES WILL REMAIN LOW...WITH LITTLE OVERNIGHT RECOVERY EXPECTED THROUGH THE WEEK. $$ JHM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 21, 5:00 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 21, 5:00 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT THU SEP 21 2006 .DISCUSSION... BREEZY TO WINDY PATTERN SHAPING UP FOR THE FORECAST AREA BEGINNING LATER TONIGHT AND CONTINUING ACROSS SOME AREAS INTO THE UPCOMING WEEKEND. WINDS ARE EXPECTED TO INCREASE ACROSS THE REGION LATER TONIGHT AS ANOTHER DRY COLD FRONT GIVES THE AREA A GLANCING BLOW AS IT TRAILS A DEVELOPING UPPER LOW OVER THE ROCKIES. SURFACE PRESSURE GRADIENTS WILL TIGHTEN RAPIDLY TONIGHT AS COLD AIR SLIDES SOUTHEAST INTO THE GREAT BASIN. WHILE THE CORE OF STRONGEST UPPER-LEVEL WINDS WILL BE WELL TO THE EAST...COLD ADVECTION AND SUBSIDENCE BEHIND THE FRONT WILL HELP TO BRING STRONGER WINDS TO THE SURFACE. THE PATTERN ALSO APPEARS FAVORABLE FOR DEVELOPMENT OF A STRONG BARRIER JET TONIGHT INTO SATURDAY ACROSS THE WEST SIDE OF THE SACRAMENTO VALLEY EXTENDING INTO THE FOOTHILLS AND COAST RANGE FROM LAKE COUNTY NORTHWARD. APPEARS THOSE AREAS WILL SEE THE BRUNT OF STRONGEST WINDS INTO MIDDAY FRIDAY...WITH SLIGHTLY LESS WIND FRIDAY NIGHT BEFORE THE FOCUS OF LINGERING STRONGER WINDS SHIFTS TO THE NORTHERN SIERRA ON SATURDAY. A DRY AND MILD WEATHER PATTERN WITH MUCH LIGHTER WINDS IS EXPECTED NEXT WEEK AS THE CONSENSUS OF MEDIUM RANGE PROGS IS THAT THE ACTIVE STORM TRACK WILL RETREAT NORTHWARD TO NEAR THE CANADIEN BORDER. && .AVIATION... UPR HI IN EPAC WITH UPR LOW OVR GRT BASIN. MDT N-NW FLOW ALF OVR RTES BCMG STG AFT 06Z FRI. STG N-E SFC WND 20-30KT WITH LCL G45KTS DVLPS AFT 06Z FRI THRU 00Z SUN OVR INTR NORCAL. AMS DRY WITH VFR CONDS EXC LCL MVFR ALG W SLPS SIERNEV IN FU FM FIRE NR BASSETTS. && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM PDT FRIDAY FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHERN SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY. RED FLAG WARNING IN EFFECT TONIGHT THROUGH SUNDAY MORNING FOR THE FOOTHILLS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA. RED FLAG WARNING IN EFFECT TONIGHT THROUGH SATURDAY FOR THE REMAINDER OF INTERIOR NORTHERN CALIFORNIA. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:30 AM PDT | Wind Advisory | STO | 36 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.